MAUDE Adverse Event Report: ABBOTT DIAGNOSTICS SCARBOROUGH, INC. ID NOW INSTRUMENT US; REAL TIME NUCLEIC ACID AMPLIFICATION SYSTEM

ABBOTT DIAGNOSTICS SCARBOROUGH, INC. ID NOW INSTRUMENT US; REAL TIME NUCLEIC ACID AMPLIFICATION SYSTEM
Catalog Number NAT-024
Medical Device Problem Code Sparking (2595)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B3: the date indicated is an approximation as the customer stated the exact event date is unavailable.The remainder of the investigation remains in progress.A supplemental report will be provided after investigation completion.H3 other text : return requested.No information on return receipt.
 
Event or Problem Description
The customer reported a spark with id now instrument when plugged directly into a power outlet.The customer stated they initially plugged in id now instrument directly to the wall outlet and instrument screen was frozen.The customer then unplugged the instrument and plugged it in different wall outlet upon which the customer reported a spark.The customer did not indicate where the spark originated from.The customer stated that there was no immediate danger and there was no injury.There was no patient involvement, and no further information was provided.
 
Event or Problem Description
 
Additional Manufacturer Narrative
B3: the date indicated is an approximation as the customer stated the exact event date is unavailable.The release documentation for instrument pn: nat-024 and instrument serial number (b)(6)was reviewed, and the instrument met all release criteria.The current overall incident rates for id now serial number (b)(6)based on the total quantity of devices distributed for failure to initialize, load applications, boot, hour glassing, stuck on abbott logo is (b)(4) and for sparking is (b)(4).Based on the evidence available, the serial number is performing as expected.Upon receipt at abbott diagnostics scarborough, the instrument was sent to the systems group for further investigation.Systems plugged instrument in but did not experience any shock or spark.Powered on instrument, observed instrument display was stuck on ¿initializing devices¿ and never reached log in screen.Disassembled to look for burnt out components and there was nothing found to contribute to a spark.The customer's complaint of sparking was not replicated and was not confirmed.

Brand Name
ID NOW INSTRUMENT US
Common Device Name
REAL TIME NUCLEIC ACID AMPLIFICATION SYSTEM
Manufacturer (Section D)
ABBOTT DIAGNOSTICS SCARBOROUGH, INC.
10 southgate road
scarborough ME 04074
Manufacturer Contact
rachel blackwell
10 southgate road
scarborough, ME 04074
6613888803
MDR Report Key17390765
Report Number1221359-2023-01287
Device Sequence Number18364032
Product Code OOI
UDI-Device Identifier00811877010593
UDI-Public00811877010593
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K173653
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberNAT-024
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2023
Supplement Date Received by Manufacturer10/05/2023
Initial Report FDA Received Date07/25/2023
Supplement Report FDA Received Date10/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown